Posted by Annabel
on May 16, 2000 at 22:24:07:
In Reply to: 9 yr old on adderall posted by kay on October 20, 1999 at 15:45:32:
: Jeffery has very bad behavoiral problems, at school he flips over desk and kicks other students, at home he hits and bites and threatens others around him. after being on ritalin for so long we decided to change over to adderall and see if it would help. His very first day on adderall was a complete change I went to pick him up from school I was totally shocked not to hear about all the bad things he had done but instead his teacher told me he had gotten the terrific behavior award.. I was so pleased i cried in the middle of the hall at school.. I think this medication was the best decision we have made for him, and we can only hope that it continues to be a blessing to us. We should all be thankful this medication is available to our children with add/adhd or any other behavioral problems.. KAY
My son, who is six, is ADHD and was put on Adderall about a month ago. He was first put on Ritalin, which worked at first but then seemed to lose its effectiveness. The Adderall seemed to be working, but the longer he is on it the worse his side effects seem to become: he is weepy, frustrated, and not as sociable or loving. When he isn't on it, he is completely different but has trouble following directions. We are thinking he may need to take Prozac or something similar to balance the side effects, but I wish there were a way he could forego the medicine altogether. He is very smart and is at the top of his class as far as reading, math, etc., but he goes to a private school and they are very concerned about behavior.